# SDR CA960129006

- Difficulty date: July 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-34-200
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt Clevis
- Part number: AN2420A
- Condition: Mis Installed
- Location: Nlg Spring
- Component: Piper, 9652200
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN)THE NOSE LANDING GEAR WOULD NOT EXTEND PRIOR TO LANDING. THE PILOT ATTEMPTED TO LAND ON THE MAIN GEAR ONLY BUT STALLED THE AIRCRAFT, TOUCHED DOWN HARD AND COLLAPSED THE MAIN GEAR. EXAMINATION REVEALEDTHAT THE NOSE GEAR HAD JAMMED DUE TO INTERFERENCE BETWEEN THE NOSE GEAR CENTERING SPRING CLEVIS BOLT AND THE NOSE GEAR DOOR ACTUATION AFT TUBE ASSEMBLY IN THE NOSE WHEEL WELL. THE CLEVIS BOLT HAD BEEN INSTALLED WITH THE HEAD IN THE UP POSITION. THE PIPER SENECA SERVICE MANUAL AND FAA AD 92-13-05, SERVICE BULLETIN NO.893 AND SERVICE LETTER NO.852 STATE THAT THE CLEVIS BOLT MUST BE INSTALLED WITH THE HEAD DOWN TO PREVENT INTERFERENCE AS THE NOSE GEAR RETRACTS OR EXTENDS.
